Brought to you by WBIW News and Network Indiana
Last updated on Friday, May 24, 2013
(MISSOURI) - A 12-year-old girl in Missouri died of a Fentanyl overdose after she unknowingly put a used painkiller patch on her leg.
Destiny Spitler found a used pain patch in the trash that her grandmother had used to manage her back pain.
Spitler put the patch on her leg like a sticker. She went to bed and never woke up.
Dr. Brent Furbee says the patch is acts as a respiratory depressant in children. It knocks them out. They stop breathing. It drops their blood pressure. Children are even more susceptible because most children haven't been on narcotics so they haven't developed a tolerance
Fentanyl is 80 times the strength of morphine, so proper disposal is necessary.
The Food and Drug Administration recommended to take the two adhesive sides of the patch, fold them together and flush the patch down the toilet.
Furbee said the Fentanyl patch is a good delivery system. He said it is a good drug, but it must be disposed of properly.
1340 AM WBIW welcomes comments and suggestions by calling 812.277.1340 during normal business hours or by email at firstname.lastname@example.org
© Ad-Venture Media, Inc. All Rights Reserved.
Click here to go back to previous page